Hail, Pike
- When
- June 23, 1:55 PM EST to 1:59 PM EST
- Where
- Pike County, Dingmans Ferry
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.220, -74.880
A severe thunderstorm developed over the area and produced one inch sized hail.
A shortwave trough moved across the Great Lakes Region Tuesday and the attendant surface low pressure system drifted northeast into central Quebec. This surface low pushed a cold front across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A shortwave trough moved across the Great Lakes Region Tuesday and the attendant surface low pressure system drifted northeast into central Quebec. This surface low pushed a cold front across the area. Showers and thunderstorms started to develop over the region late Tuesday afternoon and became severe by Tuesday evening as the thunderstorms moved east. These thunderstorms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 23, 12:55 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT TUE JUN 23 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY, AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH EASTERN CANADA. THIS SYSTEM WILL PUSH A WARM FRONT THROUGH THE AREA, FOLLOWED BY A TRAILING COLD FRONT TODAY. SOME OF THE THUNDERSTORMS COULD HAVE DAMAGING WINDS AND HEAVY RAIN. MOSTLY SUNNY SKIES AND PLEASANT TEMPERATURES WILL RETURN ON WEDNESDAY. && .NEAR TERM /THROUGH WEDNESDAY/... 0945 AM UPDATE... THE INITIAL LINE OF SHOWERS AND STORMS HAS RACED THROUGH AND WEAKENED AS IT DID SO WITH ONLY A HANDFUL OF REPORTS OF WIND DAMAGE OVER STEUBEN INTO CHEMUNG COUNTIES. THE WATCH HAS BEEN DROPPED. SOME SHOWERS/STORMS STILL OVER NE PA INTO DELAWARE/SULLIVAN COUNTIES BUT THESE WILL EXIT WITHIN THE NEXT HOUR OR TWO. BEYOND THIS TIME QUESTION IS HOW MUCH THE ATMOSPHERE CAN RECOVER BEFORE THE MAIN FRONT COMES THROUGH THIS AFTERNOON. AT THIS POINT THREAT OF SEVERE WEATHER FOR THIS AFTERNOON APPEARS TO BE MAINLY FROM AROUND BROOME COUNTY EASTWARD THEN SOUTHWARD INTO NE PA AS THE FRONT WILL BE CLEARING AREAS FARTHER WEST. STILL, CONVECTION WILL LIKELY BE MORE SCATTERED IN NATURE SO DON'T SEE A HIGH PROBABILITY OF WIDESPREAD SEVERE WEATHER. UPDATES WERE MADE TO POP/WEATHER GRIDS TO REFLECT THIS LATEST THINKING. TONIGHT CLEARING SKIES AS TEMPS AND DEWPTS DROP INTO THE 50S. STRONG BOUNDARY LAYER WINDS SO DO NOT EXPECT VALLEY FOG. HIGH PRESSURE FROM THE OHIO VALLEY BUILDS IN WED TO BE OVER THE REGION WED NGT. DRY SEASONABLE AIR. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... 115 PM EDT UPDATE... WED NIGHT IS EXPECTED TO BE DRY AS HIGH PRESSURE RESIDES OVER THE REGION. BY THURS MORNING WE TRANSITION INTO A PATTERN WHERE WE HAVE TROUGHING IN THE EAST AND RIDGING IN THE WEST. THIS WILL ALLOW FOR A CHANCE FOR PRECIP OVER OUR AREA STARTING THURS AND LASTING THRU THE PERIOD. A LOW PRESSURE SYSTEM WILL DRIFT ACROSS THE MID WEST THEN OVER SOUTHERN PA THURS... WHICH MAY BRING SHOWERS OVER THE CWA STARTING THURS MORNING. THE CHANCE FOR RAIN SHOWERS WILL INCREASE DURING LATE AFTERNOON AND WILL REMAIN THROUGH THE PERIOD. THIS PATTERN ALLOWS MULT WAVES TO MOVE BRINGING MORE CHANCES FOR RAIN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 115 PM EDT UPDATE... CLOSELY FOLLOWED WPC GUIDANCE. A VERY ACTIVE PATTERN CONTINUES AND WILL REMAIN IN PLACE THRU THE END OF THE FORECAST PERIOD. THIS PATTERN CONSISTS OF TROUGHING OVER THE EAST AND RIDGING OVER THE WEST. KEPT A CHANCE FOR PRECIP OVER THE CWA THRU THE WHOLE PERIOD. MULT WAVES WILL RIDE AROUND THE TROUGH AND CREATE ENOUGH UPPR LVL SUPPORT FOR SHOWERS. THIS PATTERN WILL ALSO CREATE CLOUDY SKIES ALONG WITH BELOW NORMAL TEMPS FOR THIS TIME OF YR. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WE STILL HAVE THE CHANCE FOR SOME SHOWERS AND STORMS THIS AFTERNOON AHEAD OF A COLD FRONT WITH THE BEST CHANCES BEING FOR KAVP. CONFIDENCE AND COVERAGE IS NOT HIGH ENOUGH TO WARRANT INCLUSION IN THE TAFS FOR THE REMAINDER OF THE SITES. MVFR AND EVEN BRIEF IFR WILL BE POSSIBLE IN ANY SHOWERS OR STORMS THAT OCCUR ALONG WITH GUSTY WINDS. CONDITIONS QUICKLY CLEAR BEHIND THE FRONT THIS EVENING WITH RESTRICTION FREE CONDITIONS FOR THE REMAINDER OF THE TAF PERIOD. THE EXCEPTION IS KELM WHICH MAY SEE SOME MIST OR FOG OVERNIGHT. STRONG GUSTY W/SW WINDS THIS AFTERNOON TURN NW BEHIND THE FRONT AND DIMINISH THIS EVENING. .OUTLOOK... WED...VFR. THURS/FRI/SAT/SUN...CHANCE OF SHRA AND ASSOCIATED RESTRICTIONS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...PCF/TAC SHORT TERM...KAH LONG TERM...KAH AVIATION...PCF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 900 AM EDT TUE JUN 23 2015 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-241300- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD- 900 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. A FEW THUNDERSTORMS ALONG THIS FRONT COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS MAY ALSO HAVE HEAVY RAIN WHICH COULD CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ039-040-043-044-047-048-072-241300- OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 900 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON. SOME THUNDERSTORMS AHEAD OF THIS FRONT WILL HAVE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE HEAVY RAIN WHICH COULD CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
903 AM EDT TUE JUN 23 2015
NYZ057-231400-
DELAWARE NY-
903 AM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DELAWARE
COUNTY ...
* AT 903 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOVINA CENTER TO 7
MILES NORTH OF WILLOWEMOC...AND MOVING EAST AT 60 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
* STRONG THUNDERSTORMS WILL BE NEAR...
ROXBURY AROUND 915 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BINGHAMTON.
&&
LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
4215 7453 4212 7456 4204 7472 4239 7484
4245 7465 4242 7461 4235 7443
TIME...MOT...LOC 1303Z 279DEG 60KT 4231 7480 4202 7471
ABSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
911 AM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG THURSTON 42.22N 77.27W
06/23/2015 STEUBEN NY 911 CALL CENTER
FEW TREES DOWN
0712 AM TSTM WND DMG BATH 42.34N 77.32W
06/23/2015 STEUBEN NY 911 CALL CENTER
TREE DOWN
0715 AM TSTM WND DMG CORNING 42.15N 77.06W
06/23/2015 STEUBEN NY 911 CALL CENTER
WIRES DOWN
0720 AM TSTM WND DMG CATON 42.05N 77.03W
06/23/2015 STEUBEN NY 911 CALL CENTER
TREE DOWN IN CATON
0730 AM TSTM WND DMG SOUTHPORT 42.06N 76.81W
06/23/2015 CHEMUNG NY FACEBOOK
TREE DOWN
&&
BGMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1033 AM EDT TUE JUN 23 2015
PAZ047-231500-
LUZERNE PA-
1033 AM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LUZERNE COUNTY ...
* AT 1032 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BEACH HAVEN...OR NEAR BERWICK...MOVING EAST AT 60 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
DRIFTON AND MOUNTAIN TOP AROUND 1040 AM EDT.
FREELAND AND WOODSIDE-DRIFTON AROUND 1045 AM EDT.
WHITE HAVEN AROUND 1050 AM EDT.
STODDARTSVILLE AROUND 1055 AM EDT.
LAT...LON 4095 7621 4105 7623 4112 7623 4117 7563
4116 7560 4112 7563 4112 7565 4113 7568
4109 7577 4105 7577 4103 7574 4101 7574
4092 7597 4090 7603
TIME...MOT...LOC 1432Z 261DEG 61KT 4106 7614
PCFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
127 PM EDT TUE JUN 23 2015
PAZ047-231815-
LUZERNE PA-
127 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LUZERNE COUNTY ...
* AT 126 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAINVILLE...OR NEAR BLOOMSBURG...MOVING EAST AT 65 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
BERWICK AROUND 130 PM EDT.
NESCOPECK...ROCK GLEN AND BEACH HAVEN AROUND 135 PM EDT.
CONYNGHAM AROUND 140 PM EDT.
HAZLETON...WEST HAZLETON AND DRUMS AROUND 145 PM EDT.
FREELAND...WOODSIDE-DRIFTON AND DRIFTON AROUND 150 PM EDT.
WHITE HAVEN AROUND 155 PM EDT.
STODDARTSVILLE AROUND 205 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4095 7621 4105 7623 4108 7623 4114 7562
4112 7565 4113 7566 4112 7571 4109 7577
4105 7577 4103 7574 4101 7574 4098 7583
4090 7603
TIME...MOT...LOC 1726Z 263DEG 55KT 4097 7635
DJNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EDT TUE JUN 23 2015
PAZ048-231900-
PIKE PA-
228 PM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PIKE COUNTY
...
* AT 227 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SKYTOP TO NEAR EAST
BANGOR...AND MOVING EAST AT 65 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
* STRONG THUNDERSTORMS WILL BE NEAR...
MILFORD AND DINGMANS FERRY AROUND 245 PM EDT.
LAT...LON 4114 7508 4115 7515 4125 7513 4125 7525
4128 7526 4138 7471 4132 7479 4123 7487
4121 7486 4116 7490 4108 7503
TIME...MOT...LOC 1827Z 262DEG 59KT 4122 7522 4091 7520
DJPThe Binghamton radar (KBGM), 142 km away, was scanning. The volume nearest the first event began at 18:52 UTC.
1 hail. Local standard time, as filed.
A severe thunderstorm developed over the area and produced one inch sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589317.